Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 14, 2005, 5:23 PM EDT for Delaware County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2005, 5:23 PM EDT (21:23 UTC)
- Expired
- Aug 14, 2005, 6:09 PM EDT
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:50 AM EDT, 7 hours 33 minutes earlier.
Area forecast discussion, Aug 14, 9:50 AM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 950 AM EDT SUN AUG 14 2005 .SHORT TERM (TODAY - MON)... UPDATE - ANOTHER ACTIVE DAY ON TAP FOR THE RGN. CDFNT WILL BE SAGGING SLOWLY SEWD THIS AFTN. N OF THE FNT PLENTY OF CLDS WHICH WILL KEEP TEMPS IN THE 70S. MAXES 85-95 TO THE SOUTH SETTING UP A GOOD BAROCLINIC ZONE. SFC WAVE SHUD TRACK NEWD ALONG THE FNT ACRS S CNTRL NY THIS AFTN. WE WILL TWEEK THE GRIDS AND ZONES FOR COOLER TEMPS ACRS THE NRN ZONES. SAT PIX SHOW ADVANCING EDGE OF THICKER CLDS CRNTLY WORKING INTO THE NRN FINGER LAKES AND XPCT OVC SKIES AT SYR/UCA TDA. WILL LOWER MAXES TO THE M/U70S. ALOT OF LOW CLD ACRS THE TWIN TIERS BUT THIS SHUD BURN OFF. MAXES IN THE 80S LOOK GOOD THERE. FOR THE POCONOS WE COULD SEE 90S BY MID AFTN. AGAIN A TUFF CALL ON TEMPS BUT WILL MONITOR TRENDS AND GIVE IT OUR BEST SHOT. SELS OUTLOOK LOOKS GOOD INCLUDING PORTIONS OF CNTRL SRN TIER ANBD ALL OF NE PA. AMT OF HEATING WILL BE KEY FOR SVR POTNL BUT MAIN THREAT ATTM SEEMS TO BE OVER NE PA AND THE FAR SRN TIER AND WRN CATSKILLS OF NY. SVR PULSERS (WET DOWNBURSTS) OR BOWS APPEAR TO BE THE MAIN THREAT. SOME HAIL ALSO PSBL (HAD QUARTER SIZED HAIL REPORTS YDA). WILL REISSUE THE SPS FOR SVR POTNL, AND MAY INCLUDE A FEW MORE COUNTIES ACRS THE SRN TIER. PREV AFD BLO. RHB. STATIONARY FRONT WILL SLIDE NORTH THIS MORNING AS STRONG WAVE ROTATES UP LAKE ERIE. FRONT WILL THEN SLIDE SLIGHTLY SOUTHEAST WHEN WAVE PASSES. VIGOROUS LLJ AROUND 40KTS WILL ENSURE DEEP MOISTURE AND HIGH THETA-E VALUES BUILD INTO CENTRAL NY STATE. GIVEN TEMPS IN MID 80S AND DEW POINTS REMAINING AROUND 70F, CAPES SHOULD ONCE AGAIN EXCEED 1500 J/KG. WIND FIELD WILL BE STRONGER THAN SATURDAYS. THINK COMBINATION SHOULD PRODUCE AN ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER. ONE NEGATIVE IS TIMING OF LLJ, WHICH IS EXITING INTO NEW ENGLAND MIDDAY AND CAUSING SOME LOW LEVEL DIVERGENCE. HOWEVER WINDS WILL STILL BE NEAR 20 KTS ON BACK SIDE RUNNING ACROSS STATIONARY FRONT, AND WE ARE ROUGHLY IN FAVORABLE RIGHT REAR QUAD OF ULJ. BEST CHC FOR SVR WILL BE SOUTH AND EAST OF STATIONARY FRONT, AND ALONG THE FRONT ITSELF WHERE LL DIR SHEAR MAY BE GREATER THAN FORECAST. MAIN THREAT WILL BE FOR HIGH WINDS AND HAIL. CONVECTION WILL STEADILY PUSH SOUTH WITH THE FRONT TOMORROW NIGHT, AS DRIER AIR FINALLY WRAPS AROUND FROM CANADA. THIS DRY AIR WILL BRING CLEARING SKIES TOWARD MONDAY MORNING, THOUGH IT APPEARS THE TIMING OF THE FRONT EXITING FAR SE ZONES REQUIRES A CHC POP THROUGH NOON. HAVE ONCE AGAIN BET ON THE HIGH SIDE OF MOS, AS THIS ATMOSPHERE HAS CONSISTENTLY PRODUCED TEMPERATURES OF 85-90 WHEN GIVEN A FEW HOURS OF HEATING. DJP && .LONG TERM (MON NIGHT - SAT)... FIRST PART OF THE PD SHD BE RELATIVELY QUIET AS SFC HIPRES BLDS INTO THE REGION BHD MON/S COLD FNT. INITIALLY THOUGHT TO INCLUDE RW/TRW FOR WED AS A WEAK COLD FNT DROPS SWRD OUT OF CANADA. HWVR...GFS RUNS HAVE BEEN CONSISTANT WITH KEEPING THE AREA DRY AS THIS SEEMS RSNBL GIVEN THE DRY ORGIN AND LACK OF MOISTURE AVBL IN THE NW FLOW. FIRST REAL CHANCE OF PCPN COMES ON THE WEEKEND WHEN A STRONG COLD FNTL SYSTEM IS FCSTD TO PASS THRU. LOOKS AS THOUGHT HE GFS IE OVERDOING THE GFS IN THE CONV ATMOSPHERE. HWVR...AT THAT RANGE THE EXACT TIME OF THE FNTL PASSAGE IS DFCLT TO TIME SO WILL INCLUDE CHANCE POPS FROM FRI - SAT...BUT IT WLD SEEM THAT MUCH OF THAT TIME WLD BE DRY. TEMPS CLOSE TO GUID FOR THE PD. MORFORD && .AVIATION (14/06Z - 15/06Z)... AN AREA OF WIDESPREAD SHRA/TSRA WILL MOVE ACROSS CWA EARLY THIS MORNING. FOR NEXT COUPLE OF HOURS BEFORE CONVECTION HITS WIDESPREAD MVFR CONDITIONS EXPECTED DUE TO VSBY RESTRICTIONS IN BR. SOME AREAS OVER THE TWIN TIERS (ELM/BGM) VSBY WILL BE REDUCED TO LIFR CATEGORY. ONCE CONVECTION BEGINS DENSE FOG WILL DISSIPATE BUT MVFR CONDITIONS WILL PERSIST MOST AREAS DUE TO SHRA/TSRA. AFTER 14Z, MVFR WILL CONTINUE DUE TO VSBY RESTRICTION IN HAZE AND SCATTERED LATE MORNING/AFTERNOON CONVECTION. THIS EVENING CONDITIONS WILL SLOWLY IMPROVE AS COLD FRONT MOVES THROUGH AREA AND VSBY IMPROVES. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Aug 14, 2:26 AM EDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 226 AM EDT SUN AUG 14 2005 NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-150624- BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-OTSEGO NY-PIKE PA- SOUTHERN WAYNE PA-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-WYOMING PA- 226 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE EXPECTED TO FORM AGAIN THIS AFTERNOON...ALONG AND SOUTHEAST OF A STATIONARY FRONT. THUNDERSTORMS MAY BECOME SEVERE, PRODUCING DAMAGING WINDS, HAIL, AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NYZ009-015>018-022>025-036-037-150624- CHEMUNG NY-MADISON NY-NORTHERN ONEIDA NY-ONONDAGA NY-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY- TOMPKINS NY-YATES NY- 226 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION TODAY AND THIS EVENING. STRONG STORMS ARE EXPECTED...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED. PADAVONA
In the hours before
Local storm report, Aug 14, 2:29 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
229 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG DINGMANS FERRY 41.22N 74.88W
08/14/2005 PIKE PA LAW ENFORCEMENT
POWER POLES DOWN
&&
DGMSpecial weather statement, Aug 14, 2:54 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EDT SUN AUG 14 2005 NYZ046-142000- OTSEGO NY- 254 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 251 PM EDT...A STRONG THUNDERSTORM LOCATED NEAR EDMESTON..AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HARTWICK AT 305 PM. EXETER CENTER AT 310 PM. CANADARAGO LAKE AT 315. OTSEGO LAKE AND COOPERSTOWN AT 325. SPRINGFIELD AT 345 PM. IF ON OR NEAR CANADARAGO OR OTSEGO LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE. GILT
Special weather statement, Aug 14, 4:18 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 418 PM EDT SUN AUG 14 2005 NYZ055-056-PAZ038-039-142100- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 418 PM EDT SUN AUG 14 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILAN TO WINDHAM TO WARREN CENTER..AND MOVING NORTH AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WARREN CENTER AND LITCHFIELD AT 425 PM EDT FRIENDSVILLE AT 430 PM EDT NICHOLS AT 440 PM EDT LITTLE MEADOWS AT 445 PM EDT TIOGA CENTER AND LOUNSBERRY AT 455 PM EDT TIOGA TERRACE AND APALACHIN AT 500 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Aug 14, 4:45 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 445 PM EDT SUN AUG 14 2005 NYZ045-046-142145- CHENANGO NY-OTSEGO NY- 445 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH. THIS STORM WAS LOCATED NEAR OXFORD..AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... POLKVILLE AND NORWICH AT 450 PM EDT LATHAMS CORNERS AT 455 PM EDT HOLMESVILLE AND GILBERTSVILLE AT 500 PM EDT SOUTH NEW BERLIN AT 505 PM EDT NEW BERLIN AND MORRIS AT 515 PM EDT PITTSFIELD AND SOUTH EDMESTON AT 520 PM EDT NEW LISBON AT 525 PM EDT EDMESTON AT 530 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Aug 14, 5:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
509 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG ENDWELL 42.12N 76.02W
08/14/2005 BROOME NY LAW ENFORCEMENT
TREES DOWN
&&
DGMLocal storm report, Aug 14, 5:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 4 E WYSOX 41.77N 76.32W
08/14/2005 BRADFORD PA LAW ENFORCEMENT
TREES DOWN
0415 PM TSTM WND DMG LITCHFIELD 41.97N 76.43W
08/14/2005 BRADFORD PA LAW ENFORCEMENT
TREES DOWN
0455 PM TSTM WND DMG JOHNSON CITY 42.12N 75.96W
08/14/2005 BROOME NY AMATEUR RADIO
TREE ON HOUSE
&&
DGMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:37 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 38 min |
| Aug 14, 6:11 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 68 min |
| Aug 14, 1:44 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 51 min |
| Aug 14, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 27 min |
| Aug 14, 6:29 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 61 min |
| Aug 14, 7:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.